Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Had anti-nausea patch after surgery. Have severely dilated pupils. Not getting cured. Is this normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6595 Questions
I had an anti-nausea patch on for 24 hours after surgery. My pupils dialated severely and I took it off and called the dr. The surgeon said it could take 'hours' to undialate my eyes after patch removal. It's now been over 24 hours.. is this normal.. my left eye is still dialated
Posted Thu, 19 Jul 2012 in Vision and Eye Disorders
Answered by Dr. Pavan Kumar Gupta 6 hours later
Hello and thanks for the query.
The anti nausea patch is a circular flat patch designed for continuous release of scopolamine following application to an area of intact skin on the head, behind the ear. Each system contains 1.5 mg of scopolamine base. 

 Elimination: The exact elimination pattern of scopolamine has not been determined. Following patch removal, plasma levels decline in a log linear fashion with an observed half-life of 9.5 hours.

 Half life is the time for the drug to lose half its strength. As an example. You take a 50 milligram pill, and its half life is 18 hours. In 18 hours 25 milligrams will still be in your system. In another 18 hours 1/2 of the 25 milligrams would still be in your system, meaning 12.5 mgs. In another 18 hours 1/2 of 12.5 mgs, which would be 6.25 mgs, and so on. 

So you should not worry as it is normal and it may take few hours more to stabiilize the symptoms and complete removal of drug from your system.

I think I have explained you in detail regarding the action of this drug however if you still have some queriers,you are welcome to ask them.
Best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor